• question-icon

    How to reduce weight using herbal medicines?

default
Posted on Thu, 26 Feb 2015 in Ayurveda
Question: Do you specialize in this area to tell me what would the best herb, vitamin or mineral be for weight loss.
doctor
Answered by Dr. Senthilnathan Subramanian 2 hours later
Brief Answer:
need certain details

Detailed Answer:
Hai,
Thanks for consulting Hcm.

Before advising you herbal medicine i need certain medical history .

Your BMI:
lifestyle:
any medical history like thyroid,diabetes and other:
how long you are taking the medicine that you have mentioned in current medication?

Normally in our speciality we have seperate protocol for weight loss.

We should rule out cause for your query.

Depends on the cause we will proceed further.

Kindly give me the details for proper advise

Thank you
regards
DrS.senthilnathan


Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Senthilnathan Subramanian 17 minutes later
Whats BMI? I have never had any problems no thyroid,diabetes nothing I have took Lithium Carbonate, Olanzapine and Lorazepam sence 2007
doctor
Answered by Dr. Senthilnathan Subramanian 3 hours later
Brief Answer:
Body mass index

Detailed Answer:
Hai,

BMI means body mass index. for that you need height and weight to calculate BMI so we can know that we are overweight or not.
provide me your height and weight. so that I can calculate.
I would like to know for what problem you are taking the above mentioned medication.

kindly get back to me with details.

Regards
Dr.S.Senthilnathan
Above answer was peer-reviewed by : Dr. Bhagyalaxmi Nalaparaju
doctor
default
Follow up: Dr. Senthilnathan Subramanian 1 hour later
I am 5'9" and I weigh 214 pounds and I have Bipolar schizophrenia.
doctor
Answered by Dr. Senthilnathan Subramanian 3 hours later
Brief Answer:
oral herbal medication alone will not solve your problem.

Detailed Answer:

hai,
thanks for your reply.
As your Body mass index indicates you are obese.


In ayurvedic system of medicine(Indian traditional medicine) cause for the disease should be ruled out before treating any disease condition.. we should rule out the cause for your obesity. may be your weight gain is because of drugs that you mentioned in your medication history and lifestyle.

weight loss program will include diet restriction contain low calorie food,exercise,yoga,meditation and certain oral herbal medication.

only taking oral medication will not solve your obesity problem.

herbs like garlic,guggulu,haritaki will be helpful in reducing weight.but oral herbal medication will help around 30 to 40 %.

main course of treatment will be on diet,exercise.

Yoga will be the good choice for resolving Weight problem.
Start doing Yoga and with the below mentioned diet to solve your problem.

Do take 5 liters of water daily.
Avoid taking more full carbohydrate diet like rice, Take wheat,,maize(mixed grains) in your daily food.
Avoid junk foods,fried items.
Add more leafy vegetables like spinach, gourd, cucumber, okra, carrot, beans and fruits as much..
Add nuts Like almond, peanut, channa (recent studies says intake of nuts will not increase weight).

Add millet(ragi, bajra like food)multi grain food pattern will help you in reducing weight.

Do brisk exercise for 30 to 40 minutes daily.
This will help in reducing the weight.

If you have any clarification kindly let me know.

Dr.S.Senthilnathan

Above answer was peer-reviewed by : Dr. Bhagyalaxmi Nalaparaju
doctor
Answered by
Dr.
Dr. Senthilnathan Subramanian

Ayurveda Specialist

Practicing since :2006

Answered : 1019 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Olanzapine

doctor1 MD

My husband is on Zyprexa 15 mg. How long is the adjustment period for his body? He has been on it for a couple weeks and is sleeping 12 hours a...

doctor1 MD

ive been in touch with my doctor after developing hives all over my hands, wrists, arms, under my arms, buttocks, and the backs of thighs after a...

doctor1 MD

my son is 21 yrs old diagnosed with schizo-effecta and bi-polar disease and is takingc zyprexa 5mg PRN and 40mg every night on schedule, His PRN he...

doctor1 MD

Hi, I m bipolar, and we are switching me from 3 mg risperidone, to 10 mg olanzapine. I have been on risperidone for over 14 years, but was on...

doctor1 MD

My 26 yr old son was depressed at the beginning of th year and was prescribed prozac . This precipitated manic episode from mar-jun, during which...

doctor1 MD

my husband is in stage 4 of esophagus cancer he does not sleep at night morphine has had side effects hallucinations sleeping pills do not work...

doctor1 MD

In 2011 I went for hiv test I was told that I was positve after that I have done several test after 6 month, 2years and all the test showed...

Get personalised answers from verified doctor in minutes across 80+ specialties

137 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Senthilnathan Subramanian
  • Q - Suggest treatment for hepatitis B

  • Q - What causes irregular periods?

  • Q - Does ayurvedic medicine cure thyroid disorder permanently?

  • Q - What causes eye twitching and involuntary smile?

  • Q - How to become taller?

  • Q - Suggest treatment for excessive stomach gas

  • Q - What causes rough skin over upper eyelids and around the corners of the...

  • Q - Suggest treatment for social anxiety

  • Q - Suggest ayurvedic treatment after surgery for fistula

  • Q - Does Triphala help in losing weight?

backtotop2